EconPapers    
Economics at your fingertips  
 

Revisiting the optimal linear income tax with categorical transfers

Sean Edward Slack

Economics Letters, 2015, vol. 134, issue C, 73-77

Abstract: When individuals differ in both productivity and some categorical attribute, optimal linear/piecewise-linear tax expressions are written to capture cases where it is suboptimal to eliminate inequality in the average social marginal value of income between categorical groups. Simulations provide examples.

Keywords: Between-group inequality; Categorical benefit; Linear income tax; Social marginal value of income (search for similar items in EconPapers)
JEL-codes: H2 H53 I38 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176515002657
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:134:y:2015:i:c:p:73-77

DOI: 10.1016/j.econlet.2015.06.015

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:ecolet:v:134:y:2015:i:c:p:73-77